Health Tip: Are You Taking Opioids as Prescribed?

Health Tip: Are You Taking Opioids as Prescribed?

(HealthDay News) -- Opioids are powerful prescription pain medications, and great care must be taken to avoid possible overdose and addiction.

The American Academy of Family Physicians mentions these potential warning signs of opioid medication overdose:

  • Stumbling while walking.

  • Feeling dizzy.

  • Slurring your speech.

  • Feeling confused.

  • Slow breathing and heartbeat.

  • Blue nails or lips.

  • Pale or clammy skin.

  • Feeling excessively drowsy or having trouble staying alert.

  • Having trouble waking from sleep.

 
Today's Interactive Tools
Related Items

Bayhealth is Southern Delaware’s healthcare leader with hospitals in Dover and in Milford. Bayhealth provides a wide range of medical services, including cardiovascular, cancer, orthopaedics and rehabilitation, pediatrics, respiratory care, sleep care, surgical weight loss, women’s services and walk-in medical care. Search for nursing jobs, and health classes and events. Find doctors affiliated with Bayhealth Medical Center or a Delaware hospital near you.